Thunderstorm Wind, Faulk
- When
- July 20, 9:25 PM CST
- Where
- Faulk County, Faulkton
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.033, -99.133
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 20, 1:20 PM CST, 8 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 220 PM CDT TUE JUL 20 2004 .SHORT TERM...TONITE THROUGH FRIDAY NIGHT MAIN CONCERN THROUGH SHORT RANGE IS CONVECTION CHANCE TNT. FROM EARLY AFTERNOON SAT PIX IT APPEARS MAIN FOCUS FOR TSRA THIS EVENING MAY BE FOR AREAS NEAR THE LOWER MO VALLEY. LAPS DATA INDICATES BEST THETAE AND MOISTURE ADVECTION OCCURRING OVER THIS GENERAL AREA ALONG WEAK WARM FRONT EXTENDING EAST FROM SC SD SFC LOW. HOWEVER STILL A SUBSTANTIAL CAP LIMITING TSRA DEVELOPMENT ACROSS THIS AREA. ALSO SEE ON WV IMAGERY THAT ANOTHER RIDGE SQUASHING S/W WILL BE APPROACHING FROM THE WEST LATER TNT. LEFTOVER INSTABILITY MAY ALLOW FOR THIS FEATURE TO PRODUCE ISOLATED TO SCT ACTIVITY AS IT ROLLS ACROSS CWA LATE. REST OF SHORT TERM FORECAST WAS KEPT DRY AS MOISTURE DEFICIENT AIR OVERSPREADS MAJORITY OF THE CWA. ONLY POTENTIAL ISSUE IS FOR SW CWA. UPSLOPE FLOW MAY PROMOTE TSRA DEVELOPMENT OVER WESTERN HIGH PLAINS BOTH WED AND THU...ITS POSSIBLE A FEW OF THESE SHOWERS COULD ROLL INTO SW CWA...HOWEVER MOST EXPECTED TO DIVE SOUTHEAST INTO NEBRASKA. THUS NO MENTION OF PCPN AT THIS TIME. ALSO SEE A COUPLE WEAK REINFORCING BOUNDARIES SLIDING SOUTH INTO CWA FROM THE NORTH...HOWEVER AT THIS TIME AMOUNT OF MOIST/INSTABILITY LOOKS INSUFFICIENT TO SUPPORT ANYTHING MORE THAN SOME CLOUDS. TEMPERATURES WERE REFRESHED WITH THE LATEST THINKING. .LONG TERM...SATURDAY THROUGH TUESDAY FORECAST LONGWAVE PATTERN REMAINS UNCHANGED WITH THE LATEST LONG RANGE MODEL DATASETS. COOLISH CONDITIONS TO PERSIST THROUGH CENTRAL AND EASTERN CWA THROUGH MONDAY...BEFORE SLOW WARM UP TOWARD MIDDLE OF NEXT WEEK. ALL THIS BECAUSE OF LONGWAVE TROUGH FIRMLY ENTRENCHED OVER EASTERN HALF OF CONUS AND CWA IN NW FLOW PATTERN. 850HPA THERMAL PROGS REVEAL WARM AIR CONFINED TO THE ROCKIES UNDERNEATH UPPER LEVEL RIDGE. DISTURBANCE OVER NORTHERN ROCKIES BEING PROGGED TO LIFT ONTO NORTHERN PLAINS AND PUSH SEWD INTO CENTRAL MS VALLEY ON SATURDAY...THUS LEFT GOING WX GRIDS ALONE FOR DAY 4. REMAINDER OF EXTENDED SHOULD REMAIN DRY WITHOUT ANY SIGNIFICANT S/WS NOTED IN THE FLOW AT THIS TIME. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && TDK/AD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 514 AM CDT TUE JUL 20 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-211000- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 514 AM CDT TUE JUL 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MAKE ITS WAY THROUGH THE REGION TODAY...ALONG WITH A WARM FRONT MOVING NORTH INTO EASTERN SD AND WEST CENTRAL MN. THIS WILL BRING A CHANCE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA WITH SOME STORMS POSSIBLY BECOMING SEVERE. LARGE HAIL AND/OR DAMAGING WINDS WILL BE THE MOST LIKELY THREAT WITH ANY STORM THAT BECOMES SEVERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. ALBRECHT
The Aberdeen radar (KABR), 73 km away, was scanning. The volume nearest the first event began at 03:26 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
High winds downed several trees at the Richmond Lake Recreation Area. One tree fell on a car and another fell on a camper.
Winds gusting over sixty mph downed many tree limbs along with some power lines and poles in Aberdeen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5416274, 5416272, 5416269, 5416270, 5416271, 5416273.